Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 23, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Jun 16, 2008, 4:26 PM EDT for Bland County, Giles County, Tazewell County, Virginia; Mercer County, West Virginia. It was in force for 34 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2008, 4:26 PM EDT (20:26 UTC)
- Expired
- Jun 16, 2008, 5:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bland County, VA, Giles County, VA, Tazewell County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 96 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:35 PM EDT | HAIL 1 | 5 Sw Matoaka, WV | QUARTER SIZED HAIL COVERING THE GROUND |
| Jun 16, 4:36 PM EDT | TSTM WND DMG | 1 Se Matoaka, WV | TREE DOWN ON HOUSE. |
| Jun 16, 4:45 PM EDT | HAIL 1 | 4 Ene Bluefield, WV | OCCURRED ALONG MAPLEDALE LANE NEAR CERES. THERE WAS MINOR DAMAGE TO VEHICLES FROM THE HAIL. |
| Jun 16, 4:50 PM EDT | HAIL 1.25 | Matoaka, WV | |
| Jun 16, 4:55 PM EDT | HAIL 0.88 | 5 Sw Princeton, WV | HAIL COVERING THE GROUND AT GLENWOOD PARK |
| Jun 16, 4:55 PM EDT | HAIL 1 | Matoaka, WV | |
| Jun 16, 4:58 PM EDT | HAIL 0.75 | 2 Se Princeton, WV | |
| Jun 16, 5:05 PM EDT | HAIL 0.75 | 2 Se Princeton, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 1663 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KRNK 162026
TORRNK
VAC021-071-185-WVC055-162100-
/O.NEW.KRNK.TO.W.0023.080616T2026Z-080616T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT MON JUN 16 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN BLAND COUNTY IN SOUTHWEST VIRGINIA
NORTHEASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
WESTERN GILES COUNTY IN SOUTHWEST VIRGINIA
MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 500 PM EDT.
* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES NORTH OF
COALDALE...OR 7 MILES WEST OF MATOAKA...MOVING SOUTHEAST AT 38 MPH.
* LOCATIONS IMPACTED INCLUDE...
BRAMWELL...
MONTCALM...
SANDLICK...
CERES...
ROCKY GAP...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3742 8132 3742 8129 3745 8130 3747 8128
3749 8127 3751 8125 3751 8123 3754 8120
3734 8072 3718 8121 3733 8138
TIME...MOT...LOC 2026Z 308DEG 33KT 3742 8137
$$1 follow-up statement
000 WWUS51 KRNK 162044 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 444 PM EDT MON JUN 16 2008 VAC185-162054- /O.CAN.KRNK.TO.W.0023.000000T0000Z-080616T2100Z/ TAZEWELL VA- 444 PM EDT MON JUN 16 2008 ...THE TORNADO WARNING FOR NORTHEASTERN TAZEWELL COUNTY IS CANCELLED... LAT...LON 3747 8120 3734 8072 3720 8115 3735 8129 TIME...MOT...LOC 2044Z 297DEG 31KT 3735 8120 $$ VAC021-071-WVC055-162100- /O.CON.KRNK.TO.W.0023.000000T0000Z-080616T2100Z/ BLAND VA-GILES VA-MERCER WV- 444 PM EDT MON JUN 16 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR SOUTHERN MERCER...WESTERN GILES AND NORTHERN BLAND COUNTIES... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MONTCALM...OR NEAR MATOAKA...MOVING SOUTHEAST AT 35 MPH. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3747 8120 3734 8072 3720 8115 3735 8129 TIME...MOT...LOC 2044Z 297DEG 31KT 3735 8120 $$ DS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Jun 16, 3:10 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 16, 3:10 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 310 PM EDT MON JUN 16 2008 .SYNOPSIS... A FAST MOVING COLD FRONT THAT WILL APPROACH FROM THE NORTHWEST THIS EVENING. THIS FRONT SHOULD CROSS THE REGION OVERNIGHT RESULTING IN ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS INTO TONIGHT. A COOL BUT MAINLY DRY NORTHWEST FLOW OF AIR WILL DEVELOP BEHIND THE FRONT FOR MID WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... WATCH NUMBER 551 REMAINS IN EFFECT UNTIL 01Z FOR NORTHERN PORTIONS OF CWA. MAIN CONCERN CONTINUES TO BE THE THREAT FOR DAMAGING WINDS AND HAIL WITH FAST MOVING STRONG/SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY TONIGHT AS A STRONG COLD FRONT APPROACHES FROM THE NW. DEEPER MOISTURE REMAINS POOLED WEST OF THE MTNS. WATER VAPOR SHOWS A SHORT WAVE MOVG ACROSS SRN OHIO/NRN KY THIS AFTERNOON... GENERATING THE AREA OF SHOWERS/TSMS MOVG INTO OUR AREA. THE BEST CHANCE FOR ANY STRONG OR SEVERE TSTMS THROUGH THE REST OF THE AFT WILL BE ASSOCIATED WITH THIS FEATURE...AND IT MAY BRUSH NRN SECTIONS OF THE CWA. BETTER COVERAGE FURTHER SOUTH FOR MOST OF THE CWA WILL PROB THIS EVENING. FRONT SHOULD BE SAGGING TO THE SOUTH OVERNIGHT WITH POSSIBLE BROKEN TSRA LINE FEATURE HEADING INTO NC. GUIDANCE HAS GOTTEN SLOWER WITH THE FRONT LATER TONIGHT GIVEN A WEAK WAVE TO THE SOUTH LATE AND LAGGING S/W ENERGY. COOL ADVECTION WILL BE SURGING IN FROM THE NW LATE. PLAYED LOW TEMPERATURES A LITTLE WARM IN SOUTHSIDE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... DRIER AND COOLER AIR WILL CONTINUE WORKING SE BEHIND THE FRONT TUE BUT LIKELY WONT SEE THE FULL EFFECTS UNTIL THE WAVE ON THE FRONT TO THE SE PASSES LATE IN THE DAY. KEPT LOW POPS IN FAR SOUTH TUESDAY MORNING WHERE A FEW RESIDUAL SHRA POSSIBLE. SINCE UPSLOPE LOOKS TO HAVE LESS RH BASICALLY RUNNING DRY WITH CLEARING SKIES AND BREEZY CONDITIONS DEVELOPING FROM NORTH TO SOUTH BY TUESDAY AFTERNOON. CLEAR BUT CHILLY MOUNTAINS TUESDAY NIGHT WITH COLDEST 85H AIR OVERHEAD IN DEEP NW FLOW ALOFT. LOWERED MINS TUESDAY NIGHT ESPECIALLY IN THE WEST. NEXT S/W WILL PROPAGATE AROUND THE UPPER TROF WEDNESDAY BRINGING MORE CLOUDS UPSLOPE REGIONS AND A FEW -SHRA FOR THE WEST INTO WEDNESDAY NIGHT...OTRW MAINLY SUNNY EAST. PLAYED HIGHS CLOSE TO CONTINUITY AND MAV GUD. SOME 40S LIKELY IN THE VALLEYS WITH 50S ELSEWHERE TUE/WED NIGHT PENDING DEGREE OF MIXING TUE NIGHT AND THE AMOUNT OF CLOUDS WEST WED. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THE 00Z GEFS MEAN AND ECMWF ENSEMBLE MEAN CONTINUED TO SHOW A TROUGH OVER THE EAST. OVERALL...NW FLOW ALOFT AND BELOW NORMAL TEMPERATURES ARE IN STORE FOR THE MID ATLANTIC REGION. MODELS ARE IN GOOD AGREEMENT THAT OUR REGION WILL BE UNDER THE INFLUENCE OF A 5H TROF THAT MAY BE REINFORCED BY ADDED S/W ENERGY TOWARD THE WEEKEND. IT IS INTERESTING TO NOTE THAT THE DETERMINISTIC GFS CLOSES OFF A MID LEVEL LOW OVER THE SOUTHEAST DAYS 6 AND 7(SAT AND SUN)...WITH THE ECMWF SENDING MOST OF THE FRESH HEIGHT FALLS INTO THE MID ATLANTIC REGION. WITH LOW LEVEL NORTHWEST FLOW AND WEAK SHORTWAVES RIDING AROUND UPPER LOW...CANT RULE OUT AFTERNOON WIDELY SCATTERED CONVECTION IN THE MOUNTAINS BUT APPEARS BEST SHOT MAY COME THURSDAY AND AGAIN OVER THE WEEKEND WITH THE NEXT IMPULSE. PLAYED THE HIGHEST CHC POPS ON SATURDAY. LEANED TEMPERATURES TOWARDS HPCGUIDE DURING THE PERIOD. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... A COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTHWEST TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN THE UNSTABLE AIRMASS AHEAD OF THIS FRONT...AND COVERAGE WILL LIKELY INCREASE. BEST COVERAGE IS EXPECTED TO BE IN THE MTNS. SO I HAVE INCLUDED A TEMPO PERIOD IN LWB FOR THE NEAR TERM. REST OF THE SITES I HAVE INCLUDED A LONGER PERIOD WITH VCTS FOR NOW. EXCEPTION IS DANVILLE WHERE DOWNSLOPE FLOW MAY PREVENT ANY TSTMS IN THE AREA...AND IF THERE ARE...WILL LIKELY BE BEYOND THE FIRST 6 HOURS. WILL HAVE TO MONITOR THE DEVELOPMENT...AND WILL UPDATE IF COVERAGE BECOMES BETTER NEAR ANY OF THE TAF SITES. CONDITIONS ARE FAVORABLE FOR STRONG THUNDERSTORMS...WITH LARGE HAIL OR DAMAGING WIND POSSIBLE. COVERAGE SHOULD BE DECREASEING SHORTLY AFTER 00Z...THOUGH IT COULD EXTEND AS LATE AS 03Z. MVFR FOG IS A GOOD BET BEFORE DAYBREAK AS THE NW FLOW BEHIND THE FRONT IS WEAK UNTIL MID MORNING TUESDAY. ANY FOG THAT DEVELOPS SHOULD LIFT QUICKLY- BY 14Z...AND VFR CONDITIONS ARE EXPECTED THE REST OF THE DAY. VFR CONDITIONS ARE ALSO EXPECTED WEDNESDAY THRU FRIDAY WITH A NORTHWEST FLOW INTO THE REGION. EXCEPTION MAY BE KBLF AND KLWB...WHERE PASSING SHOWERS COULD BRING BRIEF PERIODS OF MVFR. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/KK NEAR TERM...JH/JJ/KK SHORT TERM...JH/JJ/KK LONG TERM...JH/KK AVIATION...JH/JJ
Hazardous weather outlook, Jun 16, 3:35 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 335 PM EDT MON JUN 16 2008 VAZ019-020-024-035-WVZ045-171945- ALLEGHANY VA-BATH-ROCKBRIDGE-AMHERST-GREENBRIER- 335 PM EDT MON JUN 16 2008 ...SEVERE THUNDERSTORM WATCH 551 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACCOMPANIED BY DAMAGING WINDS AND LARGE HAIL THE REST OF THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ011-018-023-034-045>047-WVZ042>044-171945- GILES-CRAIG-BOTETOURT-BEDFORD-CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER- SUMMERS-MONROE- 335 PM EDT MON JUN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACCOMPANIED BY DAMAGING WINDS AND LARGE HAIL THE REST OF THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ001>006-018>020-VAZ007-009-010-012>017-022-032-033-043-044-058- 059-171945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-ROANOKE-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE- 335 PM EDT MON JUN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AND LARGE HAIL THE REST OF THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 16, 10:27 AM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1027 AM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG SYLVATUS 36.87N 80.77W
06/14/2008 CARROLL VA PUBLIC
LARGE TREES LIMBS DOWN ON HIGHWAY 100
&&
WERTLocal storm report, Jun 16, 11:34 AM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1134 AM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 3 SW CHALK LEVEL 36.89N 79.32W
06/14/2008 PITTSYLVANIA VA PUBLIC
LARGE TREE LIMBS DOWN
&&
WERTSpecial weather statement, Jun 16, 1:46 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 146 PM EDT MON JUN 16 2008 VAZ018>020-023-024-WVZ043>045-161845- CRAIG VA-BOTETOURT VA-BATH VA-MONROE WV-GREENBRIER WV-SUMMERS WV- ROCKBRIDGE VA-ALLEGHANY VA- 146 PM EDT MON JUN 16 2008 AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WARM SPRINGS TO 6 MILES NORTH OF COVINGTON CITY TO 5 MILES SOUTH OF WHITE SULPHUR SPRINGS TO 5 MILES EAST OF HINTON...MOVING EAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...INGALLS FIELD... HOLLINS AT 155 PM EDT...BURNSVILLE...DOUTHAT STATE PARK AT 200 PM EDT...CLIFTON FORGE CITY AT 205 PM EDT...JORDAN MINES...EARLEHURST AT 210 PM EDT...YOST...NIMROD HALL AT 215 PM EDT...GLEN WILTON AT 220 PM EDT... WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. THE STORMS MAY STRENGTHEN SOME MORE AND REACH SEVERE LEVELS WITH WIND GUSTS TO 58 MPH OR LARGE HAIL. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES AND POSSIBLE WARNINGS ON THIS DEVELOPING SITUATION. JJ
Local storm report, Jun 16, 2:08 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
208 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL WHITE SULPHUR SPRINGS 37.80N 80.30W
06/16/2008 E0.75 INCH GREENBRIER WV PUBLIC
PENNY SIZED HAIL ON INTERSTATE 64. BEGAN AT 200 PM EDT
AND ENDED AT 205 PM EDT.
&&
DWERTLocal storm report, Jun 16, 2:51 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
251 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG W CALLAGHAN 37.80N 80.08W
06/16/2008 ALLEGHANY VA PUBLIC
TREE DOWN ON WEST SIDE OF TOWN
&&
WERTThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:50 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig | 55 min |
| Jun 16, 2:11 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge, City of Covington, City of Lexington | 64 min |
| Jun 16, 3:23 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Campbell, Rockbridge, City of Lynchburg | 67 min |
| Jun 16, 4:56 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Montgomery, Pulaski | 44 min |
Nearby
Tornado Warnings in Virginia, 2008Tornado Warnings in West Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.